Alert archive / Mississippi / Wind Advisories in 2013

Wind Advisory 7, NWS Memphis, TN

March 24, 20134 states

NWS Memphis, TN issued this wind advisory at Mar 24, 2013, 3:08 AM CDT for 4 states. It took effect at Mar 24, 2013, 10:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 24, 2013, 3:08 AM CDT (08:08 UTC)
In effect from
Mar 24, 2013, 10:00 AM CDT
Expired
Mar 24, 2013, 9:50 PM CDT
In force
12 hr
Issued by
NWS Memphis, TN
All 56 counties

Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 38 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 8.1 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2013-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2013-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
492 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
400 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

833 
WWUS74 KMEG 240808
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
308 AM CDT SUN MAR 24 2013

...WINDY CONDITIONS EXPECTED ACROSS THE MIDSOUTH TODAY...

.A SURFACE LOW PRESSURE SYSTEM WILL TRACK FROM CENTRAL ARKANSAS
INTO WEST TENNESSEE TODAY RESULTING IN STRONG WEST TO SOUTHWEST
WINDS. 

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-241615-
/O.NEW.KMEG.WI.Y.0007.130324T1500Z-130325T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-
ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE...
OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY...
MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...
HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...
BOLIVAR...SAVANNAH
308 AM CDT SUN MAR 24 2013

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

* WINDS...10 AM TO 7 PM.

* TIMING...WEST TO SOUTHWEST WINDS WILL BECOME SUSTAINED 25 TO 30
  MPH WITH GUSTS OVER 35 MPH TODAY. WINDS WILL LIKELY BE THE
  STRONGEST BETWEEN 1 AND 5 PM. AND SHOULD DIMINISH BELOW ADVISORY
  CRITERIA AFTER SUNSET.

* IMPACTS...ANY UNSECURED OUTDOOR ITEMS SUCH AS TRASH CANS WILL BE
  BLOWN AROUND OR TOPPLED. HAZARDOUS DRIVING CONDITIONS CAN BE
  EXPECTED FOR HIGH PROFILE VEHICLES...ESPECIALLY THOSE DRIVING
  ON NORTH TO SOUTH ORIENTED ROADS. LARGE LOOSE BRANCHES OR WEAK
  AND ROTTEN TREES COULD FALL AND CAUSE PROPERTY DAMAGE OR INJURY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
5 follow-up statements
577 
WWUS74 KMEG 240818 CCA
NPWMEG

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
317 AM CDT SUN MAR 24 2013

...WINDY CONDITIONS EXPECTED ACROSS THE MIDSOUTH TODAY...

.A SURFACE LOW PRESSURE SYSTEM WILL TRACK FROM CENTRAL ARKANSAS
INTO WEST TENNESSEE TODAY RESULTING IN STRONG WEST TO SOUTHWEST
WINDS. 

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-241645-
/O.COR.KMEG.WI.Y.0007.130324T1500Z-130325T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-
ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE...
OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY...
MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...
HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...
BOLIVAR...SAVANNAH
317 AM CDT SUN MAR 24 2013

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

* WINDS...10 AM TO 7 PM.

* TIMING...WEST TO SOUTHWEST WINDS WILL BECOME SUSTAINED 25 TO 30
  MPH WITH GUSTS OVER 35 MPH TODAY. WINDS WILL LIKELY BE THE
  STRONGEST BETWEEN 1 AND 5 PM AND SHOULD DIMINISH BELOW ADVISORY
  CRITERIA AFTER SUNSET.

* IMPACTS...ANY UNSECURED OUTDOOR ITEMS SUCH AS TRASH CANS WILL BE
  BLOWN AROUND OR TOPPLED. HAZARDOUS DRIVING CONDITIONS CAN BE
  EXPECTED FOR HIGH PROFILE VEHICLES...ESPECIALLY THOSE DRIVING
  ON NORTH TO SOUTH ORIENTED ROADS. LARGE LOOSE BRANCHES OR WEAK
  AND ROTTEN TREES COULD FALL AND CAUSE PROPERTY DAMAGE OR INJURY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
564 
WWUS74 KMEG 241521
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
1021 AM CDT SUN MAR 24 2013

...WINDY CONDITIONS EXPECTED ACROSS THE MIDSOUTH TODAY...

.A SURFACE LOW PRESSURE SYSTEM WILL TRACK FROM CENTRAL ARKANSAS
INTO WEST TENNESSEE TODAY RESULTING IN STRONG WEST TO SOUTHWEST
WINDS. THE WINDS ARE STARTING TO ENTER THE MIDSOUTH REGION LATE
THIS MORNING AND WILL CONTINUE TO BUILD AND PUSH ACROSS THE AREA
IN THE NEXT FEW HOURS.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-242330-
/O.CON.KMEG.WI.Y.0007.000000T0000Z-130325T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-
ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE...
OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY...
MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...
HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...
BOLIVAR...SAVANNAH
1021 AM CDT SUN MAR 24 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WINDS...WEST TO SOUTHWEST WINDS WILL BECOME SUSTAINED 25 TO 
  30 MPH WITH GUSTS OVER 35 MPH TODAY. WINDS WILL LIKELY BE THE 
  STRONGEST BETWEEN 1 AND 5 PM AND SHOULD DIMINISH BELOW 
  ADVISORY CRITERIA AFTER SUNSET. 

* TIMING...THE GUSTY CONDITIONS WILL BUILD THROUGH THE NEXT FEW
  HOURS WITH WINDS LIKELY TO BE THE STRONGEST BETWEEN 1 AND 5 PM.
  THEY SHOULD DIMINISH BELOW ADVISORY CRITERIA AFTER SUNSET.

* IMPACTS...ANY UNSECURED OUTDOOR ITEMS SUCH AS TRASH CANS WILL 
  BE BLOWN AROUND OR TOPPLED. HAZARDOUS DRIVING CONDITIONS CAN 
  BE EXPECTED FOR HIGH PROFILE VEHICLES...ESPECIALLY THOSE 
  DRIVING ON NORTH TO SOUTH ORIENTED ROADS. LARGE LOOSE BRANCHES 
  OR WEAK AND ROTTEN TREES COULD FALL AND CAUSE PROPERTY DAMAGE 
  OR INJURY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

ABS
428 
WWUS74 KMEG 242032
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
332 PM CDT SUN MAR 24 2013

...WINDY CONDITIONS WILL CONTINUE ACROSS THE MIDSOUTH THROUGH EARLY
EVENING...

.A SURFACE LOW PRESSURE SYSTEM WILL TRACK FROM THE BOOT HEEL OF MISSOURI
INTO WEST KENTUCKY THIS LATE AFTERNOON INTO THE EARLY EVENING RESULTING
IN STRONG WEST TO SOUTHWEST WINDS. MANY OBSERVATIONS OF WINDS IN
EXCESS OF 35KTS HAVE BEEN RECORDED ACROSS THE REGION THIS
AFTERNOON AND THESE HIGHER GUSTS WILL CONTINUE THROUGH THE EARLY
EVENING.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-250000-
/O.CON.KMEG.WI.Y.0007.000000T0000Z-130325T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-
ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE...
OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY...
MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...
HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...
BOLIVAR...SAVANNAH
332 PM CDT SUN MAR 24 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WINDS...WEST TO SOUTHWEST WINDS WILL CONTINUE AT 25 TO 30 MPH
  WITH GUSTS OVER 35 MPH THROUGH THIS EARLY EVENING. 

* TIMING...THE GUSTY CONDITIONS WILL DIMINISH BELOW ADVISORY
  CRITERIA AFTER SUNSET.

* IMPACTS...ANY UNSECURED OUTDOOR ITEMS SUCH AS TRASH CANS WILL 
  BE BLOWN AROUND OR TOPPLED. HAZARDOUS DRIVING CONDITIONS CAN 
  BE EXPECTED FOR HIGH PROFILE VEHICLES...ESPECIALLY THOSE 
  DRIVING ON NORTH TO SOUTH ORIENTED ROADS. LARGE LOOSE BRANCHES 
  OR WEAK AND ROTTEN TREES COULD FALL AND CAUSE PROPERTY DAMAGE 
  OR INJURY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

ABS
486 
WWUS74 KMEG 242318
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
618 PM CDT SUN MAR 24 2013

...WINDY CONDITIONS WILL CONTINUE ACROSS THE MIDSOUTH THROUGH
LATE EVENING...

.A SURFACE LOW PRESSURE SYSTEM TRACKING THROUGH THE OHIO VALLEY
THIS EVENING WILL CONTINUE TO BRING WINDY CONDITIONS TO THE
MIDSOUTH. MANY OBSERVATIONS OF SUSTAINED WINDS IN EXCESS OF 20 KTS
CONTINUE ACROSS THE REGION AS OF 6PM.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-250300-
/O.EXT.KMEG.WI.Y.0007.000000T0000Z-130325T0300Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-
ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE...
OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY...
MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...
HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...
BOLIVAR...SAVANNAH
618 PM CDT SUN MAR 24 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WINDS...WEST TO SOUTHWEST WINDS WILL CONTINUE AT 25 TO 30 MPH 
  WITH GUSTS OVER 35 MPH THROUGH THIS EARLY EVENING. 

* TIMING...THE GUSTY CONDITIONS WILL DIMINISH BELOW ADVISORY 
  CRITERIA AFTER SUNSET. 

* IMPACTS...ANY UNSECURED OUTDOOR ITEMS SUCH AS TRASH CANS WILL 
  BE BLOWN AROUND OR TOPPLED. HAZARDOUS DRIVING CONDITIONS CAN 
  BE EXPECTED FOR HIGH PROFILE VEHICLES...ESPECIALLY THOSE 
  DRIVING ON NORTH TO SOUTH ORIENTED ROADS. LARGE LOOSE BRANCHES 
  OR WEAK AND ROTTEN TREES COULD FALL AND CAUSE PROPERTY DAMAGE 
  OR INJURY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

JAB
631 
WWUS74 KMEG 250250
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
950 PM CDT SUN MAR 24 2013

...STRONG WINDS ACROSS THE MIDSOUTH HAVE ENDED...

.THE LATE WINTER STORM THAT BROUGHT WINDY CONDITIONS ACROSS THE
MIDSOUTH THROUGH MOST OF THE DAY HAS PULLED FAR ENOUGH NORTHEAST
TO ALLOW THE PRESSURE GRADIENT OVER THE MIDSOUTH TO RELAX BELOW
WIND ADVISORY CRITERIA. THEREFORE...THE WIND ADVISORY OVER THE
MIDSOUTH HAS BEEN CANCELLED.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-250400-
/O.CAN.KMEG.WI.Y.0007.000000T0000Z-130325T0300Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-
ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE...
OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY...
MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...
HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...
BOLIVAR...SAVANNAH
950 PM CDT SUN MAR 24 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND
ADVISORY. 

$$

JAB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Mar 23, 11:42 PM CDT, 3 hours 26 minutes earlier.

Area forecast discussion, Mar 23, 11:42 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1142 PM CDT SAT MAR 23 2013

.UPDATE...

UPDATED FOR THE 06Z AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 926 PM CDT SAT MAR 23 2013/

UPDATE...
UPDATED TO REMOVE CHICKASAW AND MONROE COUNTIES IN NORTHEAST
MISSISSIPPI FROM THE SEVERE THUNDERSTORM WATCH.

DISCUSSION...

THE SEVERE WEATHER THREAT HAS COMPLETELY SHIFTED SOUTH OF THE CWA.
HOWEVER AN ISOLATED STRONG STORM MAY OCCUR THROUGH THE REMAINING
OVERNIGHT HOURS. HAVE UPDATED THE FORECAST AND HWO ACCORDINGLY.

JAB

&&

.PREV DISCUSSION... /ISSUED 350 PM CDT SAT MAR 23 2013/

DISCUSSION...

TONIGHT...A SURFACE LOW WILL TRACK EASTWARD ACROSS THE GULF COAST
STATES PROVIDING A HIGH CHANCE OF SHOWERS AND THUNDERSTORMS TO THE
LOWER MISSISSIPPI VALLEY AND SOUTHEAST STATES. A FEW STRONG STORMS
WITH HAIL ARE POSSIBLE ACROSS NORTH MISSISSIPPI THIS EVENING. THE
HEAVIEST RAINFALL WILL ALSO BE IN THAT SAME AREA TONIGHT.

SUNDAY AND SUNDAY NIGHT...A SECOND SURFACE LOW WILL TRACK ACROSS
THE NORTHERN PART OF THE FORECAST AREA SUNDAY MORNING THEN TO THE
NORTHEAST. TIGHT PRESSURE GRADIENT ON THE BACK SIDE OF THIS STORM
SYSTEM WILL PROVIDE WINDY CONDITIONS SUNDAY AFTERNOON AND EVENING
WHICH MAY WARRANT A WIND ADVISORY. TEMPERATURES SUNDAY WILL FALL
DURING THE AFTERNOON WITH STRONG COLD AIR ADVECTION.

MONDAY THROUGH WEDNESDAY...AN UNSEASONABLY COLD AIRMASS WILL BE IN
PLACE THROUGH THE PERIOD. AN UPPER LEVEL SHORTWAVE WILL PROVIDE
SOME LIGHT RAIN OR SNOW SHOWERS MONDAY IN THE NORTHEAST AND
SCATTERED FLURRIES ACROSS THE NORTH MONDAY NIGHT. HIGH PRESSURE
WILL BE IN CONTROL TUESDAY NIGHT AND WEDNESDAY.

THURSDAY THROUGH SATURDAY...A GRADUAL WARMING TREND WILL OCCUR
ALONG WITH A RETURN FLOW OF MOISTURE. A FEW UPPER LEVEL SHORTWAVES
WILL PROVIDE CHANCES OF SHOWERS. THUNDERSTORMS ARE ALSO POSSIBLE
IN ADVANCE OF A COLD FRONT TO THE NORTH SATURDAY.

SWC

&&

.AVIATION...

06Z TAF CYCLE

RAIN WILL CONTINUE TO IMPACT KMKL AND KTUP FOR THE NEXT FEW HOURS
BEFORE SHIFTING EAST OF THE SITES LATER TONIGHT. CIGS WILL
CONTINUE TO LOWER TO IFR IN MOST LOCATIONS WITH AREAS OF DRIZZLE
AND FOG EXPECTED AT ALL SITES ONCE STEADIER RAIN ENDS. WINDS WILL
REMAIN LIGHT NORTHERLY BEHIND THE RAIN SHEILD BEFORE BECOMING
LIGHT AND VARIABLE AROUND SUNRISE.

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS SHOULD IMPACT TAF
SITES...ESPECIALLY KMKL AND KTUP ON SUNDAY MORNING INTO EARLY
AFTERNOON AS THE MAIN SHORTWAVE SWEEPS THROUGH THE AREA. MVFR CIGS
WILL LIKELY IMPROVE TO VFR LATER SUNDAY WITH WINDS BECOMING
WESTERLY AND INCREASING TO SUSTAINED 15 KTS WITH GUSTS UP TO 25
KTS BEHIND A COLD FRONT.

COLDER AIR WILL FILTER INTO THE REGION WITH ANOTHER TROUGH AXIS
MOVING INTO THE AREA FROM THE NORTH. THIS MAY LEAD TO A PERIOD OF
SNOW SHOWERS AND MVFR CIGS AT KMKL SUNDAY EVENING. MAINLY VFR AND
DRY WEATHER EXPECTED AT ALL OTHER SITES.

JLH

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  47  51  32  46 / 100  30  10  10
MKL  46  54  31  44 / 100  70  20  20
JBR  43  45  32  44 /  90  30  10  10
TUP  50  59  31  48 / 100  60  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Mar 23, 9:23 PM CDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
923 PM CDT SAT MAR 23 2013

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-250430-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
923 PM CDT SAT MAR 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

AN ISOLATED STRONG STORM WILL BE POSSIBLE SOUTH OF A CLARKSDALE TO
FULTON MISSISSIPPI LINE. SMALL HAIL WILL BE THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG WINDS ARE EXPECTED ACROSS THE MIDSOUTH SUNDAY AFTERNOON
AND EVENING AS A SURFACE LOW TRACKS ACROSS THE REGION. WINDS WILL
LIKELY BE SUSTAINED BETWEEN 25 AND 30 MPH WITH GUSTS IN EXCESS OF
40 MPH.

SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JAB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 10:53 AM CDTSpecial Weather StatementMEGHenry, Weakley37 min
Mar 24, 11:13 AM CDTSpecial Weather StatementMEGHenry17 min
Mar 24, 11:35 AM CDTSpecial Weather StatementMEGHenry10 min
Mar 23, 7:11 PM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw49 min
Mar 23, 7:19 PM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw41 min
Mar 23, 7:37 PM CDTSevere Thunderstorm WarningMEGChickasaw, Monroe38 min
Mar 23, 7:59 PM CDTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Monroe61 min
Mar 23, 9:00 PM CDTRiver Flood WarningMEGLowndes, Monroe5 days

Nearby

Wind Advisories in Mississippi, 2013Wind Advisories in Tennessee, 2013Wind Advisories in Arkansas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.